MAUDE Adverse Event Report: STRYKER GMBH LOCKING SCREW,T8 FULL THREAD, 2.7MM/L18MM; SCREW, FIXATION, BONE

STRYKER GMBH LOCKING SCREW,T8 FULL THREAD, 2.7MM/L18MM; SCREW, FIXATION, BONE
Catalog Number 656318S
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2026
Type of Reportable Event Malfunction
Event or Problem Description
As reported: "screws did not lock onto the plate.The procedure was completed using screws of the same part number but from a different lot.".
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
The reported event could be confirmed since then device was returned for evaluation and matched the alleged failure.The returned locking screw was visually inspected and found to have uniform nick marks along the thread crests,.The threads located just below the screw head (on the neck region) were significantly deformed, with the crest material crushed and displaced into the adjacent pitch gaps.The next two threads on the neck showed mild nicking and shiny, rubbed surfaces.The pattern of deformation and surface damage indicated that the screw made abrasive contact with the implant during insertion, consistent with misalignment of and the application of excessive tightening force in that position.A functional inspection was conducted in which the returned screw was attempted to be assembled on a sample plate at the proper angle, and it was observed that the screw could be inserted and locked at the proper position.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of labelling did not indicate any abnormalities.No indications if material, manufacturing or design related problems were found during the investigation.Based on the investigation, the most probable root cause is user-related.The deformation observed on the screw- specifically the damage consistent with forces application at a misaligned angle.If more information if provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
LOCKING SCREW,T8 FULL THREAD, 2.7MM/L18MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM   D-79111
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key24235224
Report Number0008031020-2026-00107
Device Sequence Number8971093
Product Code HWC
UDI-Device Identifier07613327070705
UDI-Public(01)07613327070705(17)300806(10)1000608836
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K180500
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number656318S
Device Lot Number1000608836
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/05/2026
Supplement Date Received by Manufacturer02/24/2026
Initial Report FDA Received Date02/02/2026
Supplement Report FDA Received Date04/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age56 YR
Patient SexFemale